# SDR 98UAL900021

- Difficulty date: January 17, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N612UA
- Make and model: Boeing 767222
- Aircraft serial: 21873
- Engine: Pwa JT9D7R4D
- System (JASC): 2530 · Buffet/Galleys
- Part: Oven
- Condition: Dirty
- Location: Galley
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A, H

## Discrepancy

STRONG SMELL OF ELECTRICAL SMOKE IN FWD GALLEY AREA.  SMELL APPEARED TO DISSIPATE WHEN UTILITY BUSES WERE TURNED OFF.  DIVERTED TO SLC.  *S/D*  AIRCRAFT WAS THOROUGHLY INSPECTED AND NO DEFECTS WERE FOUND.  MECHANIC WRITE-UP FOLLOWS:  CK'D P31,P33,P36,P37 PNLS AND WIRING, RECIRCULATION FANS, ALL OVENS, CHILLERS, LIGHTS, HOT PLATES.  RAN ENTERTAINMENT SYS, NO ODORS NOTED.  RAN ENGS AT PWR IN GRD AND FLT MODES, FULL ELEC LOAD WITH PACKS, NO ODORS NOTED.  INSPECTED AREA FWD OF P33 PNL, NO DEFECTS NOTED.  UNABLE TO DUPLICATE SMOKE OR ODOR.  FLEET ENGINEERING SUSPECTS PLASTIC OR OTHER ITEM WAS DRAWN-UP AGAINST OVEN RECIRCULATION  FAN INLET CAUSING THE BURNT SMELL.
